Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering from PCOD, artificial insemination for pregnancy, two previous abortions - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Pregnancy
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2497 Questions
User :   Dear Doctor, I am 27 years old. In 2002 I had a surgical abortion on 13th week of pregnancy. As per the doctors, everything went fine and there were no complications. In 2006 I had ectopic pregnancy,which has been surgically operated on 12th week. My right tube has been removed and replaced with a plastic one. I have made HSG and it showed: secondary infertility. Some spilage of the dye into the intraperitorial cavity from the left hydrosalpinx. 2 days ago my doctor has diagnosed Polycystic Ovarian Sindrome on the right ovary. She has prescribed Glucophage for 1 year and Vibramicyn. Moreover, as per my doctor I cant get pregnant in a normal way, because even my left tube is still infected after the ectopic. She has recomended insemination. Is everything really so hopeless for me??
Doctor :   Hi
Doctor :   How can I help you?
User :   I will describe my problem shortly
User :   Dear Doctor, I am 27 years old. In 2002 I had a surgical abortion on 13th week of pregnancy. As per the doctors, everything went fine and there were no complications. In 2006 I had ectopic pregnancy,which has been surgically operated on 12th week. My right tube has been removed and replaced with a plastic one. I have made HSG and it showed: secondary infertility. Some spilage of the dye into the intraperitorial cavity from the left hydrosalpinx. 2 days ago my doctor has diagnosed Polycystic Ovarian Sindrome on the right ovary. She has prescribed Glucophage for 1 year and Vibramicyn. Moreover, as per my doctor I cant get pregnant in a normal way, because even my left tube is still infected after the ectopic. She has recomended insemination. Is everything really so hopeless for me??
Doctor :   For a normal pregnancy to occur, there are various factors that are essential.
User :   ovulation + healthy tubes. right?
Doctor :   Yes, apart from these are hormones.
User :   is glucophage right medicine for the polycycst?
Doctor :   If these have been evaluated by the doctors, and found to be abnormal, then the choice would be insemination.
User :   she didnt take my blood test to define hormons level as this has to be taken on the 5th day of period. and my menstruation hasnt started till now. although had to be on 7th of may
Doctor :   Glucophage is more an antidiabetic medications
Doctor :   If you have associated diabetes, then they may help you.
User :   no i have no diabetes
User :   but she says that polycistic ovary is provoked by insuline level
User :   and glucophage helps to restore the insuline nevel
Doctor :   I would suggest you to continue these medications after reconfirming with your personal doctors and wait till the infections is treated and then may try for conception.
Doctor :   Yes, glucophage will help in insulin regulations.
User :   is policystic ovary provoked by infections?
Doctor :   Polycystic ovarian disease is a completely different entity.
Doctor :   However the are caused by hormonal disturbances.
User :   yes that`s what she said and that was the reason for prescription of glucophagw
Doctor :   Infections may aggravate these hormonal factors.
User :   really? never thought of this
User :   what kind of infections?
Doctor :   Most common infections are due to gram negative organisms.
Doctor :   One needs a culture and sensitivity tests to determine the nature of infection.
User :   and what kind of medicines are prescribed for these infections? she also prescribed vibramicyn?
User :   I am thinking to go to my homecountry - for full inspections. it seem impossible to find good docs in
Doctor :   Vibramycin is a broad spectrum antibiotic,
Doctor :   they are effective for both gram negative and gram positive organisms.
Doctor :   I would suggest you to continue with the antibiotic,
Doctor :   get a complete examination again at the end the course.
User :   would u suggest stopping glucopage? i heard threre are a lot of side effects
Doctor :   Re evaluate for the presence of other hormonal factors that includes blood sugars.
Doctor :   If these factors come normal, there are chances that you would be able to conceive normally.
User :   Do you think it would be useful to visit endocrinologyst additionaly to OB gyn?
Doctor :   I would not suggest you to stop glucophage without the knowledge of your treating doctor,
Doctor :   since, I do not know about your condition completely, I cannot comment if stopping the drug is necessary.
User :   she prescribed it for 1 year
User :   isnt it too long course?
Doctor :   I mean the antibiotic course, and not glucophage.
Doctor :   The antibiotics are for a short period and may not be for 1 year.
User :   i understand. and what about glucophage?
User :   antibiotic was prescribed for 1 month
Doctor :   If your insulin levels are abnormal or if your sugar levels are abnormal, then you may need these medications for a long period.
Doctor :   The exact duration would depend on the conditions later.
User :   that`s what i dont know till now. as no tests have been taken to define my insuline levels
Doctor :   Hence it is too early to comment on the duration of the treatment now.\
Doctor :   A low dose glucophage may help in regulating the ovulation too.
Question is related to
Diseases and Conditions
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor